MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810041BL
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Erosion (1750)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: the diagnosis and indication for the index surgical procedure? stress urinary incontinence what was the initial approach for the index surgical procedure? placement of a tvt type suburethral sling, retropubic approach, performed on (b)(6) 2024.Were any concomitant procedures performed? no information were any concurrent devices implanted? strip type tvt other relevant patient history/concomitant medications? no information were there any intra-operative complications? upon resumption of surgery, there is complete exposure of the strip in the vagina, except at the left and right entry points.This reflects a late complication, not an intraoperative complication at the initial placement.When was the mesh exposure first noted by a physician? vaginal healing defect persisting after placement, necessitating surgery with cover flap, followed by a second procedure where the full exposure was visualized.Please provide the mesh exposure symptoms and diagnostic confirmation.Persistent vaginal healing defect, intraoperative visualization of the strip exposed to the vagina, over more than 8 cm, during surgical resumption.Describe any medical/surgical intervention for the exposure including dates and findings.Cover flap for attempting to cover the strip.Colpotomy for removal of exposed strip, with bilateral resections at retropubic entry points over 8 cm on (b)(6) 2025.Were any deficiencies or anomalies noted with mesh device? no information what is the physician¿s opinion as to the etiology of or contributing factors to this event? shared decision to resect the sling vaginally and to make a suburethral aponeurotic sling.What is the patient's current status? the patient is fine.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2024 and mesh was placed for stress urinary incontinence.Vaginal healing defects were noted despite a revision for a coverage flap.During the operation, the sling is completely visible and externalized in the vagina, in the anterior position, except at the left and right entry points.A colpotomy was performed, allowing for the retrieval of the sling at its retro-pubic entry points and to resect it over more than 8 cm.A shared decision was made to resect the sling vaginally and to perform a sub-urethral aponeurotic sling.The explantation of the sub-urethral sling was performed on (b)(6), 2025.Current status of the patient: explantation of the sling and placement of a suburethral aponeurotic sling in the patient under general anesthesia.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d9.Additional information: h3, h6.H3 investigation summary: neuchatel team received for evaluation one products of gynecare (part of mesh).The lot number 3944817 product code 810041bl.An investigation was performed on received product and on the batch record file.The product was decontaminated and well packaged.The received device was manipulated, and ex-planted as original packaging and all components were missing.Only the remaining part of the mesh was visible with lot of organic matter around.Based to the evaluation, this complaint is not related to a manufacturing problem.The defect observed during the evaluation corresponds to the description of the event: (vaginal erosion), cannot be confirmed with the received product.The product was conforming to specifications at the release.

Brand Name
GYNECARE TVT RETROPUBIC DEVICE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21882527
Report Number2210968-2025-04248
Device Sequence Number7719447
Product Code OTN
UDI-Device Identifier10705031062290
UDI-Public(01)10705031062290(17)270331(10)3944817
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012628
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number810041BL
Device Lot Number3944817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer04/25/2025
04/29/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/16/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale